MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number SONATA
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Tissue Breakdown (2681)
Date of Event 07/05/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The user was activated in (b)(6) 2022.Around that time there was a slight discharge coming from the scar.The surgeon prescribed antibiotics.Afterwards, she was able to wear her processor and was satisfied.In (b)(6) 2023, the problem reoccurred and in the beginning of (b)(6), the clinician saw clearly the beginning of extrusion of the implant.
 
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Additional Manufacturer Narrative
Additional information: according to the information received from the field the recipient underwent a revision surgery due to an extrusion of the device though the skin in the post-operative period.However, after the revision surgery the wound did not heal and the device extruded again.A review of the device_s sterilization records show that the device has been subject to a valid sterilization process, thus no available information points to the implant being the source of the reported issue.However, a device contribution to the subsequent development of the extrusion cannot be ruled out.Explantation is planned but no date has been scheduled yet.
 
Event or Problem Description
The user was activated in (b)(6) 2022.Around that time there was a slight discharge coming from the scar.The surgeon prescribed antibiotics.Afterwards, she was able to wear her processor and was satisfied.In (b)(6) 2023, the problem reoccurred and in the beginning of july, the clinician saw clearly the beginning of extrusion of the implant.Revision surgery has been performed on (b)(6) 2023, where the device was repositioned 2 cm from the initial position.The electrode array migrated out of cochlea during surgery, however, was re-inserted after re-drilling of posterior tympanotomy and rw opening.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key17377022
Report Number9710014-2023-00633
Device Sequence Number6685145
Product Code MCM
UDI-Device Identifier09008737049133
UDI-Public(01)09008737049133
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberSONATA
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2023
Supplement Date Received by Manufacturer07/19/2023
Initial Report FDA Received Date07/24/2023
Supplement Report FDA Received Date01/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexFemale